Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Having vaginal itching problem. Comes back when medication is stopped. Suggest a permanent solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi Dr,

I am having a vaginal itching problem from past 2-3 months. I have visitec to Gyno for 4 times but no improvement. While taking the medication it seems to be ok after stopping it is coming back again.

Please suggest a permanent solution.
Posted Wed, 25 Sep 2013 in General Health
Answered by Dr. Shanthi.E 41 minutes later
Brief Answer:
Need more information

Detailed Answer:

I understand your concerns. I would require more details from you.

Could you please mention the name of all drugs that you have taken until now for this vaginal itching problem?

Also, let me know about your sexual status - are you currently active sexually? When was your last periods or Last menstrual Period (LMP)? Is there burning sensation while passing urine? Is the vaginal itching associated with any discharge?

Please write in detail. I wish to help you specifically regarding your problem.

Awaiting your response
Above answer was peer-reviewed by
Follow-up: Having vaginal itching problem. Comes back when medication is stopped. Suggest a permanent solution? 10 minutes later
Hello Mam,

Thanks for your reply.
I am not remembering all the medicines I have used. Recently pescribed that I am currently taking is Doxy and metrogyl. she also prescribed Candid for XXXXXXX pushing That yet I have not used. Previously she given onabet.I am using Ovral_ L for last 2 yrs. I was using a pack of that used 24 tabs.Then for some reason I skipped the last 7tabs for preponding my period. Last perod was 15 days back. I am sexually active as I am married from 3 yrs.

I am feeling a little burning sensation sometimes but not regular. white discharge is there with itching and a little smell.

Please provide me a permanent solution and tell me is there any serious issue?
Answered by Dr. Shanthi.E 18 hours later
Brief Answer:
Permanent solution is outlined below

Detailed Answer:

Thanks for writing the details. It seems like you have taken incomplete treatment, and that is the reason for its recurrence.

You probably have recurrent vaginitis problem that needs oral medications.

I am sorry but you should have used the candid pessary for XXXXXXX use. If you are uncomfortable with it, then no problem. You can take oral medication. You will need to take a single tablet of Fluconazole 150 mg orally after food. This is a prescription drug. Please get it prescribed by your doctor.

Along with this a repeat course of Metrogyl 400mg thrice daily for 3 days is required. This is a prescription drug too.

Whatever be it, taking the Fluconazole tablet or using the candid pessary is very important. This is the permanent solution to your problem. Please inquire with your husband about similar complaints in him. If yes, he needs to be treated as well.

For some time, you may ask your husband to use condoms to prevent cross- infection amongst both of you.

Continue Ovral-L and maintain good personal hygiene.

With these measures you will get permanent relief. There is no serious issue here.

Get well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor